Is one of the side effects greassy skin in the injected area?
Can Botox Produce Acne?
Doctor Answers 13
Botox can't cause acne
Have a question? Ask a doctor
Botox does not cause acne or acne breakouts
Botox does not cause acne or acne breakouts as you suggest. There is nothing in the mechanism of action of Botox that would suggest that it would indeed help activate acne breakouts.
Botulinum Toxin (Dysport and Botox) and acne like skin breakouts
I am not aware of this side effect and it has not been reported by my patients. In fact, I have heard that Botulinum Toxin (Dysport and Botox) can help dimish acne breakouts by decreasing nerve stimulation to the oil glands. However, given your description, I suppose it is theoretically possible that you are experiencing some sort of breakout that may be triggered by some nerve mediated process. Alternatively, you may be experiencing a mild allergic reaction to the product, prep, anesthetic, etc.
You might also like...
Botox will not cause acne. It will not make skin oilier or shinier. It will simply reduce movement-associated lines and wrinkles.
Botox and Acne
Botox does not cause acne. I am not aware of any studies or reports of Botox causing acne. Having performed thousands of Botox injections in my patients I have never seen an association with acne.
Botox may improve acne
I have never seen that Botox causes acne. There are some reports claiming that Botox reduces oily skin.
Botox does not cause acne
There is nothing in the mechanism of action of Botox that would produce acne. In a recent study of Botox side effects, there was less acne in Botox-injected patients than patients injected with a placebo.
Botox and acne
I no of no studies that suggest Botox injections can cause an increase production of oils on the skin that would lead to acne.
Botox may improve acne
Botox does not cause acne, it may improve acne. Intradermal Botox injections have been shown to decrease sebum production and facial pore size (Shah AR. Use of intradermal Botulinum Toxin to reduce sebum production and facial pore size. J Drugs Dermatol. 2008 Sep;7(9):847-50). If you experience acne breakouts after Botox, you likely have other factors triggering the acne, and I would consider standard anti-acne therapies.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.